Tokyo Journal of Mathematics

On the Structure of the Galois Group of the Maximal Pro-$p$ Extension with Restricted Ramification over the Cyclotomic $\mathbb{Z}_p$-extension

Tsuyoshi ITOH

Advance publication

This article is in its final form and can be cited using the date of online publication and the DOI.

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let $k_\infty$ be the cyclotomic $\mathbb{Z}_p$-extension of an algebraic number field $k$. We denote by $S$ a finite set of prime numbers which does not contain $p$, and $S(k_\infty)$ the set of primes of $k_\infty$ lying above $S$. In the present paper, we will study the structure of the Galois group $\mathcal{X}_S (k_\infty)$ of the maximal pro-$p$ extension unramified outside $S (k_\infty)$ over $k_\infty$. We mainly consider the question whether $\mathcal{X}_S (k_\infty)$ is a non-abelian free pro-$p$ group or not. In the former part, we treat the case when $k$ is an imaginary quadratic field and $S = \emptyset$ (here $p$ is an odd prime number which does not split in $k$). In the latter part, we treat the case when $k$ is a totally real field and $S \neq \emptyset$.

Article information

Source
Tokyo J. Math., Advance publication (2019), 24 pages.

Dates
First available in Project Euclid: 24 August 2019

Permanent link to this document
https://projecteuclid.org/euclid.tjm/1566612101

Subjects
Primary: 11R23: Iwasawa theory

Citation

ITOH, Tsuyoshi. On the Structure of the Galois Group of the Maximal Pro-$p$ Extension with Restricted Ramification over the Cyclotomic $\mathbb{Z}_p$-extension. Tokyo J. Math., advance publication, 24 August 2019. https://projecteuclid.org/euclid.tjm/1566612101


Export citation

References

  • \BibAuthorsJ. Blondeau, P. Lebacque and C. Maire, On the cohomological dimension of some pro-$p$-extensions above the cyclotomic $\mathbb{Z}_p$-extension of a number field, Mosc. Math. J. 13 (2013), 601–619.
  • \BibAuthorsW. Bosma, J. J. Cannon, C. Fieker and A. Steel (eds.), Handbook of Magma functions, Edition 2.23, 2017.
  • \BibAuthorsD. Brink, Prime decomposition in the anti-cyclotomic extension, Math. Comp. 76 (2007), 2127–2138.
  • \BibAuthorsA. Brumer, On the units of algebraic number fields, Mathematika 14 (1967), 121–124.
  • \BibAuthorsL. J. Federer and B. H. Gross (with an appendix by W. Sinnott), Regulators and Iwasawa modules, Invent. Math. 62 (1981), 443–457.
  • \BibAuthorsB. Ferrero and L. C. Washington, The Iwasawa invariant $\mu_p$ vanishes for abelian number fields, Ann. of Math. (2) 109 (1979), 377–395.
  • \BibAuthorsS. Fujii, On the depth of the relations of the maximal unramified pro-$p$ Galois group over the cyclotomic $\mathbb{Z}_p$-extension, Acta Arith. 149 (2011), 101–110.
  • \BibAuthorsS. Fujii and T. Itoh, Some remarks on pseudo-null submodules of tamely ramified Iwasawa modules, J. Théor. Nombres Bordeaux 30 (2018), 533–555.
  • \BibAuthorsT. Fukuda, Remarks on $\boldsymbol{Z}_p$-extensions of number fields, Proc. Japan Acad. Ser. A Math. Sci. 70 (1994), 264–266.
  • \BibAuthorsT. Fukuda and K. Komatsu, On the $\lambda$ invariants of $\boldsymbol{Z}_p$-extensions of real quadratic fields, J. Number Theory 23 (1986), 238–242.
  • \BibAuthorsR. Greenberg, On the Iwasawa invariants of totally real number fields, Amer. J. Math. 98 (1976), 263–284.
  • \BibAuthorsR. Greenberg, Iwasawa theory–-past and present, Class field theory–-its centenary and prospect, Adv. Stud. Pure. Math. 30, Math. Soc. Japan, Tokyo, 2001, 335–385.
  • \BibAuthorsY. Hachimori, Iwasawa theory for extensions with restricted $p$-ramification, Tokyo J. Math. 26 (2003), 179–198.
  • \BibAuthorsD. Hubbard and L. C. Washington, Kummer generators and lambda invariants, J. Number Theory 130 (2010), 61–81.
  • \BibAuthorsT. Itoh, On tamely ramified Iwasawa modules for the cyclotomic $\mathbb{Z}_p$-extension of abelian fields, Osaka J. Math. 51 (2014), 513–536.
  • \BibAuthorsT. Itoh, Tamely ramified Iwasawa modules having no non-trivial pseudo-null submodules, J. Théor. Nombres Bordeaux 30 (2018), 859–872.
  • \BibAuthorsT. Itoh and Y. Mizusawa, On tamely ramified pro-$p$-extensions over $\mathbb{Z}_p$-extensions of $\mathbb{Q}$, Math. Proc. Cambridge Philos. Soc. 156 (2014), 281–294.
  • \BibAuthorsT. Itoh, Y. Mizusawa and M. Ozaki, On the $\mathbb{Z}_p$-ranks of tamely ramified Iwasawa modules, Int. J. Number Theory 9 (2013), 1491–1503.
  • \BibAuthorsT. Itoh and Y. Takakura, On tamely ramified Iwasawa modules for $\mathbb{Z}_p$-extensions of imaginary quadratic fields, Tokyo J. Math. 37 (2014), 405–431.
  • \BibAuthorsK. Iwasawa, A note on class numbers of algebraic number fields, Abh. Math. Sem. Univ. Hamburg 20 (1956), 257–258.
  • \BibAuthorsK. Iwasawa, On the $\mu$-invariants of $\boldsymbol{Z}_l$-extensions, Number theory, algebraic geometry and commutative algebra, in honor of Yasuo Akizuki, Kinokuniya, Tokyo, 1973, 1–11.
  • \BibAuthorsK. Iwasawa, Riemann-Hurwitz formula and $p$-adic Galois representations for number fields, Tôhoku Math. J. (2) 33 (1981), 263–288.
  • \BibAuthorsT. Kataoka, A consequence of Greenberg's generalized conjecture on Iwasawa invariants of $\mathbb{Z}_p$-extensions, J. Number Theory 172 (2017), 200–233.
  • \BibAuthorsC. Khare and J.-P. Wintenberger, Ramification in Iwasawa theory and splitting conjectures, Int. Math. Res. Not. IMRN 2014 (2014), 194–223.
  • \BibAuthorsJ. M. Kim and J. Oh, Defining polynomial of the first layer of anti-cyclotomic $\boldsymbol{\mathrm{Z}}_3$-extension of imaginary quadratic fields of class number $1$, Proc. Japan Acad. Ser. A Math. Sci. 80 (2004), 18–19.
  • \BibAuthorsH. Koch, Galois theory of $p$-extensions, Springer Monographs in Mathematics, Springer-Verlag, Berlin, Heidelberg, New York, 2002.
  • \BibAuthorsY. Konomi, The ideal class groups of dihedral extensions over imaginary quadratic fields and the special values of the Artin $L$-function, J. Number Theory 131 (2011), 1062–1069.
  • \BibAuthorsJ. S. Kraft and L. C. Washington, Heuristics for class numbers and lambda invariants, Math. Comp. 76 (2007), 1005–1023.
  • \BibAuthorsM. Kurihara, Remarks on the $\lambda_p$-invariants of cyclic fields of degree $p$, Acta Arith. 116 (2005), 199–216.
  • \BibAuthorsF. Lemmermeyer, Class groups of dihedral extensions, Math. Nachr. 278 (2005), 679–691.
  • \BibAuthorsY. Mizusawa, Iwapoly.gp (PARI/GP function), available from http://mizusawa.web.nitech.ac.jp/Iwapoly/index.html.
  • \BibAuthorsY. Mizusawa, On the maximal unramified pro-$2$-extension over the cyclotomic $\mathbb{Z}_2$-extension of an imaginary quadratic field, J. Théor. Nombres Bordeaux 22 (2010), 115–138.
  • \BibAuthorsY. Mizusawa, Tame pro-$2$ Galois groups and the basic $\mathbb{Z}_2$-extension, Trans. Amer. Math. Soc. 370 (2018), 2423–2461.
  • \BibAuthorsY. Mizusawa and M. Ozaki, Abelian $2$-class field towers over the cyclotomic $\mathbb{Z}_2$-extensions of imaginary quadratic fields, Math. Ann. 347 (2010), 437–453.
  • \BibAuthorsY. Mizusawa and M. Ozaki, On tame pro-$p$ Galois groups over basic $\mathbb{Z}_p$-extensions, Math. Z. 273 (2013), 1161–1173.
  • \BibAuthorsJ. Neukirch, A. Schmidt and K. Wingberg, Cohomology of number fields, Second edition, Grundlehren Math. Wiss., 323, Springer-Verlag, Berlin, Heiderberg, 2008.
  • \BibAuthorsK. Okano, Abelian $p$-class field towers over the cyclotomic $\mathbb{Z}_p$-extensions of imaginary quadratic fields, Acta Arith. 125 (2006), 363–381.
  • \BibAuthorsM. Ozaki, A note on the capitulation in $\boldsymbol{Z}_p$-extensions, Proc. Japan Acad. Ser. A Math. Sci. 71 (1995), 218–219.
  • \BibAuthorsM. Ozaki, Non-abelian Iwasawa theory of $\mathbb{Z}_p$-extensions, J. Reine Angew. Math. 602 (2007), 59–94.
  • \BibAuthorsThe PARI-Group, PARI/GP version 2.11.0, Univ. Bordeaux, 2018, http://pari.math.u-bordeaux.fr/.
  • \BibAuthorsL. Salle, Sur les pro-$p$-extensions à ramification restreinte au-dessus de la $\mathbb{Z}_p$-extension cyclotomique d'un corps de nombres, J. Théor. Nombres Bordeaux 20 (2008), 485–523.
  • \BibAuthorsL. Salle, On maximal tamely ramified pro-$2$-extensions over the cyclotomic $\mathbb{Z}_2$-extension of an imaginary quadratic field, Osaka J. Math. 47 (2010), 921–942.
  • \BibAuthorsJ.-P. Serre, Galois cohomology, Springer Monographs in Mathematics. Springer-Verlag, Berlin, Heidelberg, 1997, 2002 (second printing).
  • \BibAuthorsR. T. Sharifi, Massey products and ideal class groups, J. Reine Angew. Math. 603 (2007), 1–33.
  • \BibAuthorsR. T. Sharifi, On Galois groups of unramified pro-$p$ extensions, Math. Ann. 342 (2008), 297–308.
  • \BibAuthorsW. Sinnott, On the Stickelberger ideal and the circular units of an abelian field, Invent. Math. 62 (1980), 181–234.
  • \BibAuthorsL. C. Washington, Introduction to cyclotomic fields, Second edition, Graduate Texts in Math. 83, Springer-Verlag, New York, Berlin, Heidelberg, 1997.